Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 128, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 18, 2021, 5:46 PM CDT for 4 counties in Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 5:46 PM CDT (22:46 UTC)
- Expired
- May 18, 2021, 6:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Castro County, TX, Hale County, TX, Lamb County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 87 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
866
WUUS54 KLUB 182246
SVRLUB
TXC069-189-279-437-182330-
/O.NEW.KLUB.SV.W.0128.210518T2246Z-210518T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
546 PM CDT Tue May 18 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Western Hale County in northwestern Texas...
Castro County in the Panhandle of Texas...
Western Swisher County in the Panhandle of Texas...
Lamb County in northwestern Texas...
* Until 630 PM CDT.
* At 546 PM CDT, severe thunderstorms were located along a line
extending from 5 miles south of Buffalo Lake to 3 miles northwest
of Littlefield, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Littlefield, Tulia, Dimmitt, Olton, Hart, Earth, Amherst, Happy,
Cotton Center, Fieldton, Halfway, Spade, Nazareth, Edmonson and
Springlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10167 3392 10190 3394 10250 3475 10229
TIME...MOT...LOC 2246Z 263DEG 30KT 3481 10213 3395 10238
HAIL...1.00IN
WIND...60MPH
$$
RMCQUEEN1 follow-up statement
159
WWUS54 KLUB 182315
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
615 PM CDT Tue May 18 2021
TXC069-189-279-437-182330-
/O.CON.KLUB.SV.W.0128.000000T0000Z-210518T2330Z/
Hale TX-Castro TX-Swisher TX-Lamb TX-
615 PM CDT Tue May 18 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHWESTERN HALE...EASTERN CASTRO...WESTERN SWISHER AND
NORTHEASTERN LAMB COUNTIES...
At 613 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Happy to 7 miles southwest of
Olton, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Tulia, Olton, Hart, Happy, Halfway, Nazareth and Edmonson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3475 10167 3405 10188 3405 10230 3475 10208
TIME...MOT...LOC 2313Z 263DEG 30KT 3483 10194 3397 10219
HAIL...1.00IN
WIND...60MPH
$$
RMCQUEENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:05 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 18, 3:05 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 305 PM CDT Tue May 18 2021 .SHORT TERM... Current analysis depicts an upper level cutoff low centered over the NM/CO border. Upper level support for convection is certainly adequate this afternoon as a weak shortwave and associated PVA rotates around the base of the low. Indeed, convection is already occurring in eastern NM, co-located with a relative maximum in upper level difluence, along with the aforementioned PVA. This convection appears to have formed along the dryline in the vicinity of a weak surface trough near the TX/NM border. Instability and wind shear across the region are both notably lower today than yesterday, however a risk of severe hail and damaging wind still exists courtesy of continued steep mid level lapse rates due to our proximity to the upper low. Regarding potential for convection within the CWA this afternoon and evening, hi-res guidance differs considerably in the location and evolution of storms, likely due to varying comprehension of weak surface features and a lack of a coherent focusing mechanism for storms. Surface analysis courtesy of the West Texas Mesonet does appear to indicate a diffuse discontinuity in dew point and wind presently draped across the CWA. As of 1930z, this boundary stretches along a line from approximately Levelland to Abernathy to Floydada. While steering flow is weak and shear is modest at best, any storms that form or move into the area may focus in the vicinity of this boundary. Aside from this boundary and a modest eastward push from the dryline later this afternoon, little other surface-based mechanisms exist to encourage large-scale convective development. Combined with the spread in model guidance, the short term forecast has higher than normal uncertainty this afternoon. Nevertheless, there is still a risk for severe weather. Later this evening, a somewhat better signal exists that a loosely organized cluster of storms may move through the southern Texas Panhandle into the Rolling Plains before exiting the CWA early Wednesday morning. A risk for severe wind gusts and hail exists with this activity as well. Area-wide, low clouds are expected to return Wednesday morning, with chances for showers and thunderstorms lingering throughout the morning as the upper low meanders over northeastern NM. Chances for convection return yet again on Wednesday afternoon, mainly along and east of the I-27 corridor. However, the strength and coverage of convection will be highly dependent on the uncertain evolution of today and tonight's storm activity. Therefore, confidence in Wednesday's forecast is relatively low as well. Severe hazards in the form of hail and wind gusts are possible on Wednesday due to continued steep mid level lapse rates and ample moisture. .LONG TERM... A brief respite to the active weather pattern is in store for Thursday into early Friday as the upper low that brought the stormy weather ejects quickly northeastward and gets incorporated into the northern jet stream over the Great Lakes. However, the resultant pattern with an upper ridge over the Mississippi Valley and a strong upper low over the Great Basin will funnel low to mid level moisture northwestward from the Texas Gulf Coast to northwest Texas. This moisture will probably serve as the fuel for some thunderstorm development as early as Friday afternoon and continuing through the weekend, although forcing for said storms will likely remain weak with dryline remaining well to the west in central to eastern New Mexico and a series of weak shortwave troughs ejecting from the main upper low. In addition, the upper low over the western quarter of the CONUS will favor diurnal thunderstorm development on the higher terrain of New Mexico with the potential for storms to push to the east/northeast toward the western parts of the forecast area. The upper low is progged to eject across the northern Plains on Monday leaving a weak upper level ridge over the southern Plains and downstream from yet another upper trough over the West Coast. This pattern for Monday and Tuesday could favor dryline convection, especially if supported by any ejecting upper trough from the base of the broader West Coast trough. High temperatures through the period favored to remain below seasonal average with the persistent troughiness while overnight lows likely to remain mild due to continued low level moisture on south to southeast winds. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 30/58/07
Hazardous weather outlook, May 18, 11:08 AM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1108 AM CDT Tue May 18 2021 TXZ021>044-191615- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1108 AM CDT Tue May 18 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Scattered thunderstorms are expected to develop this afternoon, primarily west of the Caprock Escarpment. The most intense storms will be capable of producing hail to golf ball size, wind gusts to 65 mph and heavy rainfall. This evening, storms are expected to move eastward, mainly affecting the southern Texas Panhandle and the Rolling Plains. A risk for large hail, damaging winds, and heavy rainfall will persist with this activity. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another round of thunderstorms is possible early Wednesday morning on the Caprock. At this time, no widespread severe weather is expected with this round of storms. More thunderstorms will be possible Wednesday afternoon near the I-27 corridor in the vicinity of a dryline. The main threats with this activity will be large hail and damaging winds. Friday into the weekend, active weather will likely return to the area. Some storms may become strong to severe with an additional risk for heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
In the hours before
Special weather statement, May 18, 4:48 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Lubbock TX
448 PM CDT Tue May 18 2021
TXZ027-033-182230-
Bailey TX-Cochran TX-
448 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BAILEY...NORTHERN
COCHRAN AND NORTHWESTERN HOCKLEY COUNTIES UNTIL 530 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Bledsoe, or 11 miles southwest of Morton, moving
northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Morton, Enochs, Lehman, Bledsoe and Muleshoe Wildlife Refuge.
LAT...LON 3396 10276 3377 10261 3365 10261 3352 10292
3363 10305 3367 10305
TIME...MOT...LOC 2148Z 227DEG 15KT 3364 10293
RMCQUEENLocal storm report, May 18, 4:59 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
459 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD 10 SW MULESHOE 34.13N 102.85W
05/17/2021 BAILEY TX TRAINED SPOTTER
WATER STILL COVERING PORTIONS OF FM746 THE FOLLOWING
MORNING.
&&
EVENT NUMBER LUB2100339
MCONDERLocal storm report, May 18, 5:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
545 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND GST 1 NE AMHERST 34.02N 102.40W
05/18/2021 M64 MPH LAMB TX MESONET
WEST TEXAS MESONET
&&
EVENT NUMBER LUB2100340
KENDRICKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:01 PM CDT | Tornado Warning | LUB | King, Stonewall | 26 min |
| May 17, 7:08 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 67 min |
| May 17, 7:14 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 46 min |
| May 17, 7:29 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 22 min |
| May 17, 7:36 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 54 min |
| May 17, 7:37 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 53 min |
| May 17, 7:38 PM CDT | Areal Flood Advisory | LUB | Lubbock, Lynn | 79 min |
| May 17, 7:40 PM CDT | Tornado Warning | LUB | Hockley, Lubbock | 50 min |
| May 17, 7:41 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 49 min |
| May 17, 7:46 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 59 min |
| May 17, 7:50 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb | 55 min |
| May 17, 7:56 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 49 min |
| May 17, 7:57 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 63 min |
| May 17, 8:02 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 12 min |
| May 17, 8:07 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 53 min |
| May 17, 8:15 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 23 min |
| May 17, 8:21 PM CDT | Areal Flood Advisory | LUB | Lynn | 54 min |
| May 17, 8:25 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Hall | 35 min |
| May 17, 8:28 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Castro, Floyd, Hale, Lamb, Swisher | 62 min |
| May 17, 8:28 PM CDT | Tornado Warning | LUB | Lubbock | 32 min |
| May 17, 8:37 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Garza, Hale | 53 min |
| May 17, 8:39 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 36 min |
| May 17, 8:48 PM CDT | Areal Flood Advisory | LUB | Briscoe, Hale, Hall, Swisher | 117 min |
| May 17, 8:51 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 39 min |
| May 17, 9:06 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 28 min |
| May 17, 9:11 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 30 min |
| May 17, 9:18 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 42 min |
| May 17, 9:30 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 41 min |
| May 17, 9:44 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Cottle, Hall, Motley | 26 min |
| May 17, 9:49 PM CDT | Special Weather Statement | LUB | Garza | 26 min |
| May 17, 10:13 PM CDT | Special Weather Statement | LUB | Cottle, Motley | 32 min |
| May 17, 10:19 PM CDT | Special Weather Statement | LUB | Childress, Hall | 26 min |
| May 17, 10:46 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 29 min |
| May 18, 4:48 PM CDT | Special Weather Statement | LUB | Cochran | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.